Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jan 15, 2026, 12:22 PM CST for 19 counties in Kansas. It took effect at Jan 16, 2026, 9:00 AM CST. It was in force for 9 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2026, 12:22 PM CST (18:22 UTC)
- In effect from
- Jan 16, 2026, 9:00 AM CST
- Expired
- Jan 16, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 10:39 AM CST | NON-TSTM WND GST 64 | 11 S Sitka, KS | KZLF transmitter site recorded a 64 mph wind gust. |
| Jan 16, 11:25 AM CST | NON-TSTM WND GST 58 | Holcomb, KS | Corrects previous non-tstm wnd gst report from Holcomb. Personal weather station recorded a 58 mph wind gust. |
| Jan 16, 11:53 AM CST | NON-TSTM WND GST 63 | 1 Wsw Shallow Water, KS | Personal weather station recorded a 63 mph wind gust. |
| Jan 16, 11:57 AM CST | NON-TSTM WND GST 64 | 2 Ese Shallow Water, KS | Mesonet station recorded a 64 mph wind gust. |
| Jan 16, 12:05 PM CST | NON-TSTM WND GST 58 | 1 N Syracuse, KS | Syracuse AWOS station recorded a 58 mph wind gust. |
| Jan 16, 12:05 PM CST | NON-TSTM WND GST 64 | 4 Nw Pierceville, KS | The Garden City ASOS recorded a 64 mph wind gust. |
| Jan 16, 12:10 PM CST | NON-TSTM WND GST 59 | 2 N Dodge City, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 12:10 PM CST | NON-TSTM WND GST 63 | 9 Se Plymell, KS | Corrects previous non-tstm wnd gst report from 9 SE Plymell. Personal weather station recorded a 63 mph wind gust. |
| Jan 16, 12:10 PM CST | NON-TSTM WND GST 63 | 9 Se Plymell, KS | Personal weather station recorded a 63 mph wind gust. |
| Jan 16, 12:21 PM CST | NON-TSTM WND GST 66 | 4 Sw Friend, KS | Personal weather station recorded a 66 mph wind gust. |
| Jan 16, 12:37 PM CST | NON-TSTM WND GST 64 | 3 Ne Lakin, KS | Personal weather station recorded a 64 mph wind gust. |
| Jan 16, 12:38 PM CST | NON-TSTM WND GST 58 | 7 Ssw Charleston, KS | Personal weather station recorded a 58 mph wind gust. |
| Jan 16, 12:38 PM CST | NON-TSTM WND GST 59 | 4 E Lakin, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 12:40 PM CST | NON-TSTM WND GST 59 | 11 Nw Lakin, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 12:44 PM CST | NON-TSTM WND GST 64 | 3 Ne Lakin, KS | Personal weather station recorded a 64 mph wind gust. |
| Jan 16, 12:54 PM CST | NON-TSTM WND GST 64 | 10 N Johnson City, KS | Personal weather station recorded a 64 mph wind gust. |
| Jan 16, 12:57 PM CST | NON-TSTM WND GST 58 | Holcomb, KS | Personal weather station recorded a 58 mph wind gust. |
| Jan 16, 1:10 PM CST | NON-TSTM WND GST 59 | 3 Sse Lakin, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 1:13 PM CST | NON-TSTM WND GST 59 | 4 E Lakin, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 1:13 PM CST | NON-TSTM WND GST 59 | 4 Ese Lakin, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 1:13 PM CST | NON-TSTM WND GST 62 | 1 Wnw Garden City, KS | Personal weather station recorded a 62 mph wind gust. |
| Jan 16, 1:15 PM CST | NON-TSTM WND GST 59 | 3 W Bloom, KS | Personal weather station recorded a 59 mph wind gust. |
| Jan 16, 1:20 PM CST | NON-TSTM WND GST 58 | 4 Ne Hayne, KS | Mesonet site UR350 recorded a 58 mph wind gust. |
| Jan 16, 1:36 PM CST | NON-TSTM WND GST 60 | Holcomb, KS | Personal weather station recorded a 60 mph wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS83 KDDC 151822 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1222 PM CST Thu Jan 15 2026 KSZ030-043>045-061>064-074>078-084>089-160230- /O.NEW.KDDC.FW.W.0001.260116T1500Z-260117T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Comanche- 1222 PM CST Thu Jan 15 2026 /1122 AM MST Thu Jan 15 2026/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST OF HIGHWAY 283 AND ALONG THE KS/OK BORDER... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Friday. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Friday. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
678 WWUS83 KDDC 151925 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 125 PM CST Thu Jan 15 2026 KSZ030-043>045-061>064-074>078-084>089-161000- /O.CON.KDDC.FW.W.0001.260116T1500Z-260117T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Comanche- 125 PM CST Thu Jan 15 2026 /1225 PM MST Thu Jan 15 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST OF HIGHWAY 283 AND ALONG THE KS/OK BORDE... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Friday. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
940 WWUS83 KDDC 160937 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 337 AM CST Fri Jan 16 2026 KSZ030-043>045-061>064-074>078-084>089-161745- /O.NEW.KDDC.FW.A.0001.260117T1800Z-260118T0100Z/ /O.CON.KDDC.FW.W.0001.260116T1500Z-260117T0000Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Comanche- 337 AM CST Fri Jan 16 2026 /237 AM MST Fri Jan 16 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...For the Red Flag Warning, from 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ079>081-090-161745- /O.NEW.KDDC.FW.A.0001.260117T1800Z-260118T0100Z/ Edwards-Kiowa-Pratt-Barber- 337 AM CST Fri Jan 16 2026 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From Saturday afternoon through Saturday evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
486 WWUS83 KDDC 161143 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 543 AM CST Fri Jan 16 2026 KSZ030-043>045-061>064-074>078-084>089-170000- /O.CON.KDDC.FW.W.0001.260116T1500Z-260117T0000Z/ /O.CON.KDDC.FW.A.0001.260117T1800Z-260118T0100Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Comanche- 543 AM CST Fri Jan 16 2026 /443 AM MST Fri Jan 16 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...For the Red Flag Warning, from 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ KSZ079>081-090-170000- /O.CON.KDDC.FW.A.0001.260117T1800Z-260118T0100Z/ Edwards-Kiowa-Pratt-Barber- 543 AM CST Fri Jan 16 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * TIMING...From Saturday afternoon through Saturday evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && Springer $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jan 15, 11:16 AM CST, 1 hour 6 minutes earlier. Its key messages:
- Above normal temperatures today with afternoon highs in the low to mid 60s.
- Strong northwest winds are likely late Friday morning through the afternoon, with wind gusts exceeding High Wind Warning criteria possible.
- No mentionable opportunity for precipitation through the entire forecast period.
Area forecast discussion, Jan 15, 11:16 AM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1116 AM CST Thu Jan 15 2026 .KEY MESSAGES... - Above normal temperatures today with afternoon highs in the low to mid 60s. - Strong northwest winds are likely late Friday morning through the afternoon, with wind gusts exceeding High Wind Warning criteria possible. - No mentionable opportunity for precipitation through the entire forecast period. && .DISCUSSION... Issued at 200 AM CST Thu Jan 15 2026 Latest water vapor satellite imagery and RAP upper air analysis reveal a highly amplified synoptic pattern over the CONUS, with deep, longwave troughing entrenched from the spine of the Rockies through the east coast, and ridging to the west. Daytime Thursday, short range ensembles agree the ridge will retrograde as a strong vorticity maximum dives south from central Canada into the northern plains. Ahead of this feature, modest northwesterly downsloping winds and clear skies should support another day of above normal temperatures across southwest KS, with highs in the low to mid 60s. Thursday evening, a weak cold front will pass through our area associated with a subtle leading shortwave trough. However, this will be quickly overshadowed by the primary frontal passage Thursday night/early Friday morning ahead of the aforementioned strong vorticity max, accompanied by much cooler temperatures and a significant isallobaric response daytime Friday. Forecast soundings across our area show deep boundary layer mixing to ~700-mb by 21Z, with several 45-50 kt wind barbs within the 850-700-mb layer and 50-60+ kt wind barbs right at the top of the mixed layer. Downward transport of momentum should easily support northwest winds sustained in the 25-40 mph range gusting to 55-60 mph. Therefore, confidence is sufficiently high for a High Wind Watch for our northwest, north, and central zones. Friday evening, winds should rapidly diminish after sunset with the loss of boundary layer mixing and a weakening surface pressure gradient, reaching at or around 15 mph by midnight. With these modest winds, clear skies, and a colder airmass in place, Saturday morning lows will drop into the teens to low 20s. Saturday through the end of the period, medium range ensembles agree the synoptic pattern will remain static as the deep longwave trough refuses to budge. Another day of strong northwesterly winds appears likely daytime Saturday as boundary layer mixing resumes, but should stay well below High Wind criteria as surface high pressure advances southward into the central plains. Additional cold frontal passage are expected next week, currently favoring Sunday and Wednesday evenings, but these will be dry. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1114 AM CST Thu Jan 15 2026 VFR conditions will prevail through tomorrow with increasing high clouds along a cold front tonight. Winds will generally be from a west to northwesterly direction through this evening when they shift to the north. Very strong winds are expected Friday with wind gusts over 35 knots by late morning. && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday morning through Friday afternoon for KSZ030-031-043>046-061>065-077>079. && DISCUSSION...Springer AVIATION...Hovorka_42
Hazardous weather outlook, Jan 15, 2:01 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 201 AM CST Thu Jan 15 2026 KSZ030-031-043>046-061>066-074>081-084>090-160815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 201 AM CST Thu Jan 15 2026 /101 AM MST Thu Jan 15 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong northwesterly winds are likely daytime Friday behind a strong cold front. Winds will be sustained in the 25-40 mph range gusting to 55-60 mph. A High Wind Watch has been issued for portions of southwest KS. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:43 AM CST | High Wind Watch | DDC | Edwards, Ellis, Finney, Ford, Gray, Hamilton and 8 more | 11 hr |
| Jan 15, 12:20 PM CST | High Wind Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 15 more | 30 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.